Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 147, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Aug 16, 2001, 2:45 PM CDT for Ouachita Parish, Union Parish, Louisiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 16, 2001, 2:45 PM CDT (19:45 UTC)
- Expired
- Aug 16, 2001, 3:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Ouachita Parish, LA, Union Parish, LA
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 7.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.9
The text
As transmitted, in the capitals the NWS used until 2016.
346 WUUS54 KSHV 161946 SVRSHV LAC073-111-162030- /NEW.KSHV.SV.W.0265.161945-162030/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 245 PM CDT THU AUG 16 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA UNION PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 330 PM CDT * AT 245 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 12 MILES WEST OF STERLINGTON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR STERLINGTON AT 310 PM CDT THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS UP TO 70 MPH. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA UNION PARISH IN NORTH CENTRAL LOUISIANA UNTIL 330 PM CDT. LAT...LON 3276 9235 3259 9238 3249 9194 3272 9197
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 11:10 AM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 16, 11:10 AM CDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1110 AM CDT THU AUG 16 2001 UPDATE JUST SENT OUT TO ACCOMMODATE FOR TRENDS IN RAIN CHANCES AND TEMPERATURES. WIDE RANGE IN TEMPERATURES FROM LOWER 70S IN MCCURTAIN CO OK...TO 90 DEGREES ALREADY IN MONROE. TWEAKS DOWN TEMPERATURES IN NW ZONES...AND UP IN N LA. ALSO SCALED BACK RAINFALL CHANCES IN FIRST PERIOD. 20 .SHV...NONE.
In the hours before
Special weather statement, Aug 16, 10:30 AM CDT, 4 hours 15 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-161630- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT THU AUG 16 2001 SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A FRONTAL SYSTEM ARE POSSIBLE ACROSS THE PORTIONS OF THE FOUR STATE AREA TODAY AND TONIGHT. HOWEVER...THEY ARE NOT EXPECTED TO REACH SEVERE LIMITS. THE ACTIVATION OF EMERGENCY MANAGERS...STORM SPOTTERS...AND SKYWARN NETWORKS...IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.